Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 8, 2006, 6:44 PM MDT for San Juan County, New Mexico. It was in force for 91 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2006, 6:44 PM MDT (00:44 UTC)
- Expired
- Jul 8, 2006, 8:15 PM MDT
- In force
- 91 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Juan County, NM
The radar
The Albuquerque radar (KABX), 224 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:43 PM MDT | FLASH FLOOD | 12 S La Plata, NM | BRIDGE WASHED OUT ON HIGHWAY 170. |
| Jul 8, 7:43 PM MDT | FLASH FLOOD | 1 S La Plata, NM | BRIDGE WASHED OUT ON HIGHWAY 170. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 090046 FFWABQ NMC045-090215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 644 PM MDT SAT JUL 8 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL SAN JUAN COUNTY IN NORTHWEST NEW MEXICO * UNTIL 815 PM MDT * AT 642 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM THUNDERSTORMS FROM FARMINGTON TO LA PLATA. * LOCATIONS IMPACTED INCLUDE... FARMINGTON...LA PLATA... LA PLATA HIGHWAY...OR ROUTE 170...HAD WATER FLOWING ACROSS IT. STREET FLOODING WAS ALSO REPORTED IN FARMINGTON. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3661 10843 3662 10816 3700 10807 3700 10842 $$ 19
2 follow-up statements
000 WGUS75 KABQ 090139 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 737 PM MDT SAT JUL 8 2006 NMC001-043-061-090147- SANDOVAL-BERNALILLO-VALENCIA- 737 PM MDT SAT JUL 8 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL VALENCIA... CENTRAL BERNALILLO AND SOUTH CENTRAL SANDOVAL COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREING MAY CONTINUE...BUT THE THREAING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3493 10694 3470 10665 3527 10637 3532 10681 $$
000 WGUS75 KABQ 090220 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 819 PM MDT SAT JUL 8 2006 NMC045-090229- SAN JUAN- 819 PM MDT SAT JUL 8 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL SAN JUAN COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME FLOODING MAY CONTINUE HOWEVER...ESPECIALLY ALONG HIGHWAY 170 NORTH OF FARMINGTON...PARTS OF WHICH REMAIN CLOSED. THE THREAT FOR SIGNIFICANT FLASH FLOODING IS ENDING HOWEVER. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3661 10843 3662 10816 3700 10807 3700 10842 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:35 PM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 8, 2:35 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SAT JUL 8 2006 .DISCUSSION...AN UPR LVL VORT MAX ROLLING ACROSS ERN AZ/WRN NM WILL BRING A SURGE OF DRIER AIR INTO THE WESTERN HALF OF THE STATE FOR THE OVERNIGHT HOURS. HOWEVER...OVER THE EASTERN HALF...GOOD MOISTURE PLUME STILL BE SEEN STREAMING NORTH OUT OF OLD MEXICO. THE CENTRAL MOUNTAIN CHAIN EAST WILL BE THE FOCAL POINT FOR MODERATE TO VERY HEAVY RAINFALL FOR THE EVENING HOURS. AS A RESULT HAVE INCLUDED NUMEROUS POPS ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE ENTIRE NORTHEAST QUARTER OF THE STATE THROUGH MIDNIGHT. THE ISOLATED NATURE OF THE VERY HEAVY RAIN DOES NOT WARRANT A FLASH FLOOD WATCH AT THIS TIME...SO WILL DEAL WITH INDIVIDUAL HEAVY RAINERS ON A CASE BY CASE BASIS WITH MORE LOCALIZED PRODUCTS SUCH AS THE FLS...SPS...AND SHORT TERM FORECASTS. THE UPR LVL VORT MAX WORKING ITS WAY INTO WRN NM WILL BEGIN TO BREAK THE UPR LVL RDG DOWN LOCATED JUST EAST OF THE STATE. AS THIS HAPPENS A SLIGHTLY MORE ZONAL FLOW PATTERN WILL DEVELOP BRINGING SOME DRIER MID LEVEL AIR INTO THE STATE. PLENTY OF SFC MOISTURE IN PLACE WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP EACH AFTERNOON AND EVENING INTO THE EARLY PART OF NEXT WEEK...BUT HEAVY RAIN THREAT WILL BEGIN TO DIMINISH AFTER TOMORROW. DURING THE DAY TOMORROW...HEAVY RAIN WILL BE LESS LIKELY THAN TODAY...BUT CAN/T RULE OUT ONE OR TWO THUNDERSTORMS PRODUCING COPIOUS AMOUNTS OF RAIN ESPECIALLY OVER THE EASTERN PLAINS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST AT LEAST THROUGH THE MIDDLE OF NEXT WEEK WITH THE CHANCES GENERALLY DIMINISHING A LITTLE MORE EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 88 62 90 / 40 30 30 20 GALLUP.......................... 56 84 55 85 / 30 30 30 20 GRANTS.......................... 59 83 55 86 / 40 30 30 20 GLENWOOD........................ 62 92 63 93 / 30 30 30 30 CHAMA........................... 49 75 47 76 / 50 40 30 40 LOS ALAMOS...................... 58 78 53 81 / 40 50 40 40 RED RIVER....................... 45 67 42 71 / 60 40 30 40 TAOS............................ 53 77 50 84 / 60 50 30 40 SANTA FE........................ 59 80 55 84 / 30 50 40 30 SANTA FE AIRPORT................ 61 81 58 86 / 30 40 40 20 ESPANOLA........................ 64 86 57 89 / 30 40 40 30 ALBUQUERQUE HEIGHTS............. 65 86 66 90 / 30 30 40 20 ALBUQUERQUE VALLEY.............. 66 86 66 91 / 30 30 40 20 ALBUQUERQUE FOOTHILLS........... 64 85 63 89 / 30 40 40 20 ALBUQUERQUE WEST MESA........... 65 86 64 91 / 30 30 40 20 SOCORRO......................... 66 88 64 89 / 30 30 30 30 SANDIA PARK/CEDAR CREST......... 60 76 51 77 / 30 40 40 20 MORIARTY/ESTANCIA............... 56 81 57 87 / 30 40 40 20 CARRIZOZO....................... 62 86 60 88 / 60 30 30 30 RUIDOSO......................... 57 78 54 81 / 60 20 30 20 RATON........................... 55 77 54 84 / 60 50 30 30 LAS VEGAS....................... 54 76 53 82 / 60 50 40 30 ROY............................. 60 77 59 82 / 60 40 30 30 CLAYTON......................... 62 81 60 89 / 60 40 30 30 SANTA ROSA...................... 65 85 60 90 / 60 40 30 20 TUCUMCARI....................... 66 87 64 94 / 50 40 30 20 FORT SUMNER..................... 67 88 66 92 / 30 30 20 20 CLOVIS.......................... 66 88 65 94 / 20 30 20 20 PORTALES........................ 67 88 66 91 / 20 20 20 20 ROSWELL......................... 68 92 70 95 / 20 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Jul 8, 5:38 AM MDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 AM MDT SAT JUL 8 2006 NMZ001>021-026-091200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 538 AM MDT SAT JUL 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... LOCALIZED FLASH FLOODING IS POSSIBLE TODAY. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OF NORMALLY DRY ARROYOS AND STREAMS AS WELL AS PONDING OF WATER IN LOW SPOTS AND DIPS. ISOLATED STRONG STORMS MAY ALSO PRODUCE WIND GUSTS UP TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER... POTENTIAL FOR LOCALLY HEAVY RAINS WILL CONTINUE THOUGH THE WEEKEND. THESE RAINS HAVE THE POTENTIAL TO CAUSE LOCALIZED RAPID RISES OF WATER IN NORMALLY DRY ARROYOS AND STREAMS AS WELL AS PONDING OF WATER ON ROADWAYS. ISOLATED STRONG THUNDERSTORMS MAY PRODUCE GUSTY WINDS UP TO 45 MPH AND SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
In the hours before
Special weather statement, Jul 8, 1:10 PM MDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 110 PM MDT SAT JUL 8 2006 NMZ004>007-082015- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- SANGRE DE CRISTO MOUNTAINS- 110 PM MDT SAT JUL 8 2006 ...THUNDERSTORMS WITH LOCALLY HEAVY RAIN DEVELOPING OVER NORTHEAST NEW MEXICO... RADAR AND SATELLITE IMAGES SHOW THUNDERSTORMS WITH HEAVY RAIN FORMING ACROSS NORTHEAST NEW MEXICO FROM NEAR LAS VEGAS NORTH TO ANGEL FIRE AND RATON AND THEN EAST INTO THE PLAINS TOWARDS ROY AND WESTERN UNION COUNTY. STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND NUMBER THROUGH MID AFTERNOON AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN OF ONE HALF TO ONE INCH IN 20 TO 45 MINUTES. THROUGH 2 PM...STORMS OVER WESTERN UNION AND WESTERN MORA COUNTIES SHOULD BE WATCHED FOR HEAVY RAIN THAT FILLS SMALL STREAMS AND SHALLOW LOW WATER CROSSINGS. SOME BRIEF AND MINOR FLOWS OF MUD AND ROCKS WILL BE POSSIBLE IN THE MOUNTAINS NORTHWEST OF LAS VEGAS AND ACROSS THE REACHES OF THE PHILMONT SCOUT RANCH WEST OF CIMARRON. LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE SMALL STREAM FLOOD ADVISORIES THIS AFTERNOON. 03
Special weather statement, Jul 8, 2:19 PM MDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 219 PM MDT SAT JUL 8 2006 NMZ008-082045- WEST CENTRAL MOUNTAINS- ...STRONG THUNDERSTORMS MOVING ACROSS INTERSTATE 40 NEAR ACOMA... AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SAN FIDEL. MOVEMENT WAS NORTH AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CUBERO AND ENCINAL. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA.
Special weather statement, Jul 8, 5:09 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 509 PM MDT SAT JUL 8 2006 NMZ002-009-090015- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ- ...STRONG THUNDERSTORMS MOVING INTO THE CENTRAL RIO GRANDE VALLEY... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HEAVY RAINFALL. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 15 TO 20 MPH AND WILL TRACK FROM THE WESTERN PORTIONS OF BERNALILLO AND VALENCIA COUNTIES TOWARD THE RIO GRANDE. THE THUNDERSTORMS WILL BE PRECEDED BY GUSTY OUTFLOWS WITH SPEEDS OF 45 TO 50 MPH. THESE THUNDERSTORMS HAVE BEEN PRODUCING BRIEF HEAVY RAINS WITH AMOUNTS OF HALF AN INCH TO THREE QUARTERS OF AN INCH IN 30 MINUTES. THE STORMS WILL MOVE INTO THE REGION INCLUDING THE ALBUQUERQUE METRO AREA AND BELEN BY AROUND 520 PM. GUSTY WINDS WILL REACH THE AREA BY 510 PM. ADDITIONAL THUNDERSTORMS MAY DEVELOP RAPIDLY ALONG OUTFLOW BOUNDARIES. THROUGH 600 PM...BE PREPARED FOR THUNDERSTORMS PRODUCING GUSTY WINDS TO 50 MPH...HEAVY DOWNPOURS...AND CLOUD TO GROUND LIGHTNING. WATCH FOR AREAS OF BLOWING DUST AND FOR SUDDEN INCREASES AND FAST MOVING WATER ALONG LOW SPOTS IN ROADS AND DRAINAGES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA.
Local storm report, Jul 8, 6:21 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT SAT JUL 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD ALBUQUERQUE 35.12N 106.62W
07/08/2006 BERNALILLO NM NWS EMPLOYEE
1 FOOT OF WATER ACROSS ROAD AT WASHINGTON AND LOMAS
&&
KDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:43 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval, Valencia | 62 min |
| Jul 8, 8:47 PM MDT | Flash Flood Warning | ABQ | Socorro | 118 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.